Thunderstorm Wind, Collin
- When
- August 29, 2:54 PM CST
- Where
- Collin County, 2 mi W of Plano
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.020, -96.754
Large tree limbs were blown down.
A tropical upper tropospheric trough was situated over north Texas. Thunderstorms developed in the afternoon as deep tropical moisture streamed northward from the Gulf of Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A tropical upper tropospheric trough was situated over north Texas. Thunderstorms developed in the afternoon as deep tropical moisture streamed northward from the Gulf of Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 29, 2:07 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CDT WED AUG 29 2007 .SHORT TERM (TONIGHT AND THURSDAY)... SCATTERED CONVECTION IS EXPECTED TO CONTINUE THROUGH THE LATE AFTERNOON HOURS AS DAYTIME HEATING INTERACTS WITH WEAK UPPER LEVEL SHEAR AXIS OVER NORTH TEXAS. WILL CARY SOME LOW POPS FOR THE EVENING HOURS...WITH HIGHEST CHANCES IN THE SE ZONES AS MASS OF CONVECTION ALONG THE UPPER TEXAS COAST PROPAGATES NORTHWARD INTO UNTAPPED INSTABILITY AXIS. ALL OF THE CONVECTION SHOULD DISSIPATE AFTER SUNSET...WITH A QUIET AUGUST EVENING IN STORE. A WEAK COLD FRONT WILL REACH THE RED RIVER LATE TONIGHT AS AN UNUSUALLY COOL AIRMASS IN THE NORTHERN PLAINS FILTERS SOUTHWARD. FRONT WILL LOSE SOME OF ITS DEFINITION AND PUSH AS IT ARRIVES IN THE AREA. HOWEVER...WITH WINDS BACKING TO THE NORTHEAST...IT WILL BRING A SLIGHT COOL DOWN TO THE AREA WITH HIGHS TOMORROW GENERALLY IN THE LOWER 90S. THE UPPER LEVEL SHEAR AXIS WILL REMAIN DRAPED ACROSS THE REGION AND MOISTURE POOLING ALONG AND AHEAD OF THE WEAK FRONT WILL PROMOTE SCATTERED MAINLY AFTERNOON CONVECTION. TR.92 && .LONG TERM(THURSDAY NIGHT-WEDNESDAY)... PREFERRED GFS SOLUTION FOR THIS FORECAST WHICH KEEPS NORTH TEXAS IN A RELATIVE WEAKNESS BETWEEN UPPER LEVEL HIGH PRESSURE SYSTEMS THROUGH WEDNESDAY. AS A RESULT...THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY FOR AT LEAST SOME PORTION OF THE CWA. UPCOMING HOLIDAY WEEKEND WONT BE A COMPLETE WASHOUT AS PRECIPITATION WILL REMAIN SCATTERED AND PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. SURFACE TROUGH/WEAK COLD FRONT THAT MOVES THROUGH THURSDAY WILL ALLOW SLIGHTLY DRIER AIR TO FILTER IN OVER NORTHERN COUNTIES FRIDAY THROUGH SUNDAY WITH HIGHEST POPS OVER SOUTHERN SECTIONS. BY EARLY NEXT WEEK PRECIPITABLE WATER VALUES AND INSTABILITY BEGIN TO INCREASE AGAIN AS EASTERLY LOW-LEVEL FLOW BECOMES MORE SOUTHERLY. STAYED FAIRLY CLOSE TO MAV MOS GUIDANCE FOR TEMPERATURES. 07/BB && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 94 75 94 73 / 20 40 30 20 20 WACO, TX 75 93 73 94 71 / 30 40 30 40 30 PARIS, TX 72 92 71 90 70 / 20 40 30 20 20 DENTON, TX 73 92 71 93 70 / 20 40 30 20 20 MCKINNEY, TX 72 92 72 93 70 / 20 40 30 20 20 DALLAS, TX 77 93 75 94 74 / 20 40 30 20 20 TERRELL, TX 73 92 71 93 71 / 20 40 30 20 20 CORSICANA, TX 73 92 72 93 71 / 30 40 30 40 30 TEMPLE, TX 72 92 72 93 73 / 30 40 30 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 92/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 342 AM CDT WED AUG 29 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 342 AM CDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY OVER THE SOUTHEAST HALF OF NORTH TEXAS DURING AFTERNOON AND EVENING. MAIN THREATS WITH STRONGER STORMS WILL BE GUSTY WINDS TO 45 MPH AND FREQUENT CLOUD- TO-GROUND LIGHTNING...ESPECIALLY EAST OF INTERSTATE 35. LOCALIZED HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK COLD FRONT WILL ENTER NORTH TEXAS ON THURSDAY...WITH AMPLE INSTABILITY AHEAD OF IT BY AFTERNOON FOR POSSIBLE...ISOLATED SEVERE STORMS WITH DAMAGING MICROBURST WINDS AND LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY SOUTH OF INTERSTATE 20 FRIDAY...THROUGH EARLY NEXT WEEK...AS THE OLD FRONT STALLS ACROSS CENTRAL TEXAS. MOST ACTIVITY WILL OCCUR IN THE AFTERNOON AND EVENING. THE SEVERE WEATHER THREAT LOOKS MINIMAL AT THIS TIME...THOUGH STRONGER STORMS WILL CONTAIN LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05/
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT WED AUG 29 2007
TXZ104-292100-
COLLIN TX-
303 PM CDT WED AUG 29 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
COLLIN COUNTY
AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF MCKINNEY. ADDITIONAL
THUNDERSTORMS ARE ALSO DEVELOPING AROUND THE COUNTY. ALL OF THESE
STORMS ARE NEARLY NEARLY STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...ANNA...CELINA...
FAIRVIEW...FARMERSVILLE...FRISCO...LOWRY CROSSING...LUCAS...
MCKINNEY...MURPHY...PARKER...PLANO...PRINCETON...PROSPER AND WYLIE.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS.
LAT...LON 3340 9638 3340 9683 3299 9683 3299 9629
3335 9628 3334 9637
82/JLDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT WED AUG 29 2007 TXZ119-292145- DALLAS TX- 345 PM CDT WED AUG 29 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL DALLAS COUNTY AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER IRVING...MOVING SOUTHWEST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE FARMERS BRANCH AND IRVING. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3294 9687 3294 9703 3274 9703 3276 9687 82/JLD
The Dallas/Ft Worth radar (KFWS), 71 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
4 thunderstorm wind. Local standard time, as filed.
Large tree limbs were blown down.
Trees and power lines were blown down across the county. Storage buildings were thrown across the road near Alba, and portable buildings were tossed around along Highway 69 in Emory.
Large tree limbs blown down.
Tree and minor roof damage was reported. Time estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49070, 49071, 49073, 49076.